MAUDE Adverse Event Report: MICROVENTION INC. AZUR CX DETACHABLE; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICROVENTION INC. AZUR CX DETACHABLE; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 45-780413-L
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported: the coil prematurely detached in catheter during delivery.They removed the coil still in the catheter and then used a new coil which worked to complete the case.There was no patient impact, injury or intervention.No other information was provided.
 
Additional Manufacturer Narrative
The device was returned to the manufacturer for evaluation.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with the use of the device.
 
Event or Problem Description
No additional information was provided, please see h6 & h11.
 
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with the use of the device.Investigation findings items returned for evaluation: -pusher -implant -introducer items not returned for evaluation: -shrink lock -dispenser hoop -microcatheter the visual analysis of the returned items found the implant stretched with deformed loops but still attached to the pusher and the pusher exhibited kinks at the distal section.Investigation conclusion the investigation of the returned coil system found the pusher exhibited kinks at the distal section and the implant stretched with deformed loops; however, the implant coil was found to still be attached to the pusher upon receipt.The investigation of the returned device did not find any damage or other anomaly that would have caused or contributed to the reported premature detachment.The physical evaluation of the device could not identify the conditions or circumstances that led to the implant stretching and the pusher kinks, but these conditions are consistent with the device experiencing forces over specification.

Brand Name
AZUR CX DETACHABLE
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer (Section G)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key19934798
Report Number2032493-2024-00600
Device Sequence Number20052977
Product Code KRD
UDI-Device Identifier00810170018299
UDI-Public(01)00810170018299(11)210330(17)260228(10)2103305Z8
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K123384
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number45-780413-L
Device Lot Number2103305Z8
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2024
Supplement Date Received by Manufacturer08/23/2024
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown